Diabetes and sleep loss

abjt4
By abjt4 Latest Reply 2010-07-25 08:35:22 -0500
Started 2010-07-24 22:09:30 -0500

I was just wondering, could my diabetes and or meds be causing my sleep loss? I have been having a hard time falling asleep and staying asleep at night. I am taking Metformin, Januvia, Levemir, and NovoLog. I don't recall any of the side effects of any of these causing sleeplessness. No, I don't have sleep apnea, and nor do I have restless leg syndrom. I realize I'm awake and thinking about stuff and try to think of how long I have been awake…it seems like a long time. It's as if all I do at night is doze off and on. I was diagnosed in May of 10, started my meds in June.


3 replies

Gabby
GabbyPA 2010-07-25 08:35:22 -0500 Report

Sometimes it can be just because we have so much on our minds now. I know I can't get my brain to shut off and the thing that helped me most is actually a method that some will just laugh at. But it works for me. I never have associated it with meds, but my diabetes does seem to make me dream more.

Elrond
Elrond 2010-07-25 05:21:46 -0500 Report

I have a slightly different cause for sleep loss: my doctor! Due to my hectic schedule, I only have 6 1/2 hours for sleep. Out of that, I usually 'toss & turn' for about 30 minutes before actually sleeping. Now, my doctor wants me to set an alarm two hours into my sleep so I can wake up and test! After that, it will take me at least another 30 minutes to get back to sleep, in all reducing my sleep to a total of five hours. Due to comittments, I can't go to bed earlier or sleep later. *shrug*

MAYS
MAYS 2010-07-24 22:24:58 -0500 Report

It's possible, but it can be caused by a number of other issues within your body as a result of being diabetic, it may be best for you to see a specialist concerning this.
~Mays~

Next Discussion: Wheatgrass part 2 »